Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 168, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 24, 2009, 10:59 PM CDT for Boyd County, Holt County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2009, 10:59 PM CDT (03:59 UTC)
- Expired
- Jun 24, 2009, 11:45 PM CDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Boyd County, NE, Holt County, NE
The radar
The North Platte radar (KLNX), 168 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.0 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1379 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 2029 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:19 PM CDT, 7 hours 40 minutes earlier.
Area forecast discussion, Jun 24, 3:19 PM CDT, 7 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 319 PM CDT WED JUN 24 2009 .DISCUSSION... SURFACE ANALYSYS AT 19Z SHOWED THE WARM FRONT AROSS CENTRAL SD WITH A COLD FRONT EXTENDING BACK INTO SOUTHWEST SD. VISIBLE SATELLITE IMAGERY SHOWS CU FORMING ALONG THESE BOUNDARIES. 18Z SOUNDINGS FROM KLBF AND KUNR SHOW A CONVECTIVE TEMP OF 93/94 TODAY. WITH CONTINUED SOLAR HEATING OVER NEXT FEW HOURS AND GOOD CONVERGENCE ACROSS THE NORTHWEST SECTIONS OF THE FORECAST AREA...SHOULD BE ABLE TO GET THUNDERSTORM INITIATION BY 23Z. SBCIN CONTINUES TO DIMINISH AS MUCAPE VALUES HAVE INCREASE TO AROUND 2000 J/KG. EXPECT SOME SUPERCELLS TO DEVELOP AS SURFACE VORTICITY AND EHI VALUES INCREASE. IF SUPERCELLS DEVELOP...STORM MOTION SHOULD BE TO THE SOUTHEAST WHICH WOULD TAKE IT INTO BETTER MOISTURE. THE MAIN WEATHER THREAT WITH THE STORMS IS STRONG WIND GUSTS...BUT AN ISOLATED TORNADO IS NOT RULED OUT. SOUTHEAST WINDS THURSDAY CONTINUE TO KEEP THE LOW LEVEL MOISTURE OVER THE AREA. UPPER LEVEL RIDGE AXIS SHIFTS EASTWARD ALLOWING SEVERAL SHORTWAVES TO PUSH INTO SOUTHWEST NEBRASKA THURSDAY AFTERNOON. MLCAPE VALUES INCREASE TO >3000 J/KG OVER THE CENTRAL SANDHILLS BY LATE AFTERNOON AND INCREASING IN COVERAGE THROUGH THE EARLY EVENING. WILL LIKELY SEE ANOTHER ROUND OF SVR WX AS WARM AIR ADVECTION INCREASES AND GFS/NAM ARE IN GOOD AGREEMENT BRINGING AN AREA OF LOW PRESSURE AND SCATTERED SHOWERS AND THUNDERSTORMS OVER THE AREA FRIDAY. THE GFS IS MUCH QUICKER MOVING THIS TROUGH THROUGH AND BRINGING IN DRIER NORTHWEST FLOW THAN THE NAM. AS WINDS SWITCH AROUND TO THE DRIER NORTH-NORTHWEST DOWNSLOPE FLOW...THINK SHOWER ACTIVITY WILL DIMINISH QUICKLY. UPPER LEVEL RIDGE AXIS AMPLIFIES OVER THE ROCKY MOUNTAINS WITH NORTHWEST FLOW DOMINANT ACROSS THE NORTHERN PLAINS. GFS/ECMWF DEVELOP A VERY INTENSE LOW PRESSURE OVER THE GREAT LAKES REGION EARLY IN THE WEEK WITH THE LBF FORECAST AREA BETWEEN THE NORTHERN AND SOUTHERN SYSTEMS. THEREFORE WILL KEEP THE FORECAST DRY UNTIL TUE NIGHT AS GULF MOISTURE CREEPS BACK INTO THE HIGH PLAINS. && .AVIATION... STRONG TO SEVERE CONVECTION WILL BE POSSIBLE ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING. THE BEST CHANCES LOOK TO BE EAST OF THE KVTN/KLBF TAF SITES WITH ISOLATED TO WIDELY SCATTERED CHANCES KEEPING TSRA OUT OF THE PRIMARY CONDITIONS. HOWEVER AIRCRAFT WILL NEED TO BE COGNIZANT OF ANY THUNDERSTORM IN THE VCNTY OF TAF SITES AS HAIL AND VERY GUSTY WINDS WILL BE POSSIBLE WITH THESE STORMS. HEAVY RAIN IS ALSO A THREAT WHICH WOULD MOST LIKELY LOWER VSBY CRITERIA TO MVFR/IFR IN THE STRONGEST STORMS. OUTSIDE OF CONVECTION VFR CONDITIONS LOOK TO PREVAIL. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && DDB/13
Hazardous weather outlook, Jun 24, 3:29 PM CDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 329 PM CDT WED JUN 24 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-252030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 329 PM CDT WED JUN 24 2009 /229 PM MDT WED JUN 24 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NUMEROUS SURFACE BOUNDARIES LAYING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA COULD AGAIN BE THE FOCUS FOR STRONG TO SEVERE STORMS THIS EVENING. HOWEVER THE AREA MOST LIKELY FOR SEVERE THUNDERSTORM DEVELOPMENT LOOKS TO BE NORTH OF A FRONTAL BOUNDARY EXTENDING ACROSS NORTH CENTRAL NEBRASKA TO A LOW IN SOUTHWEST SOUTH DAKOTA. THIS WOULD PUT THE GREATEST RISK FOR LARGE HAIL AND DAMAGING WINDS AND POSSIBLY AN ISOLATED TORNADO ALONG AND EAST OF A VALENTINE THROUGH BROKEN BOW LINE WHERE SCATTERED THUNDERSTORMS WILL BE POSSIBLE. OUTSIDE THIS AREA THUNDERSTORM DEVELOPMENT SHOULD BE MORE ISOLATED IN NATURE. HEAVY RAINFALL WILL BE A POSSIBILITY WITH ANY STORM THAT DEVELOPS THIS EVENING AS WELL. AREAS THAT RECEIVED HEAVY RAINFALL ON TUESDAY NIGHT MAY BE MORE SUSCEPTIBLE TO FLASH FLOODING...STAY TUNED TO LOCAL STATEMENTS AND WARNINGS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MOISTURE AND WEAK DISTURBANCES ROTATING AROUND AN UPPER LEVEL HIGH PRESSURE RIDGE LOCATED OVER THE TEXAS PANHANDLE MAY BRING THE CHANCE FOR THUNDERSTORMS AGAIN THURSDAY AFTERNOON AND THURSDAY NIGHT. A COLD FRONT IS FORECAST TO APPROACH THE OUTLOOK AREA FRIDAY..THEN SWEEP ACROSS OVERNIGHT. THIS WILL BRING AN INCREASED CHANCE FOR THUNDERSTORMS FRIDAY AFTERNOON AND FRIDAY NIGHT...SOME WHICH MAY BECOME SEVERE. LITTLE OR NO THUNDERSTORM ACTIVITY IS EXPECTED SATURDAY AND SUNDAY. THEN...AN ACTIVE WEATHER PATTERN IS EXPECTED TO RETURN MONDAY AND TUESDAY AS THE UPPER RIDGE CENTER MIGRATES WEST INTO THE DESERT SOUTHWEST...AND NORTHWEST FLOW ACROSS THE CENTRAL PLAINS WILL ENHANCE THE CHANCES FOR AFTERNOON AND NIGHTTIME THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE 13
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 10:24 PM CDT | Tornado Warning | LBF | Boyd, Keya Paha | 36 min |
| Jun 24, 10:57 PM CDT | Tornado Warning | LBF | Keya Paha, Rock | 33 min |
| Jun 24, 11:30 PM CDT | Tornado Warning | LBF | Keya Paha, Rock | 30 min |
| Jun 24, 11:43 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Rock | 47 min |
| Jun 24, 11:54 PM CDT | Tornado Warning | LBF | Holt, Rock | 36 min |
| Jun 25, 12:24 AM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 54 min |
| Jun 25, 12:42 AM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 63 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.